Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 40, NWS Tampa Bay, FL

March 27, 2007DeSoto County, Hardee County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 27, 2007, 5:35 AM EDT for DeSoto County, Hardee County, Polk County, Florida. It took effect at Mar 27, 2007, 2:00 PM EDT. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 5:35 AM EDT (09:35 UTC)
In effect from
Mar 27, 2007, 2:00 PM EDT
Expired
Mar 27, 2007, 3:15 PM EDT
In force
75 min
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 270935
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
535 AM EDT TUE MAR 27 2007


...RED FLAG WARNING FOR LOW HUMIDITY ALONG WITH GUSTY WINDS IN
PARTS OF INTERIOR WEST CENTRAL AND SOUTHWEST FLORIDA THIS
AFTERNOON... 
...DRY CONDITIONS CONTINUE WEDNESDAY AND MAY REQUIRE A RED FLAG
WARNING FOR PARTS OF THE AREA...


.DEEP LAYER RIDGING OVER THE AREA WILL PRODUCE A WARM AND DRY
AIRMASS WITH LOW HUMIDITY...WINDS THAT WILL BE GUSTY AT TIMES...
AND HIGH DISPERSION VALUES. THESE CONDITIONS MAY LINGER INTO WEDNESDAY.

FLZ052-056-061-272300-
/O.NEW.KTBW.FW.W.0040.070327T1800Z-070327T2300Z/
POLK-HARDEE-DE SOTO-
535 AM EDT TUE MAR 27 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

WESTERN POLK COUNTY AND ALL OF HARDEE AND DESOTO COUNTIES WILL SEE 
RELATIVE HUMIDITY BETWEEN 30 AND 35 PERCENT FOR 4 OR MORE HOURS.

DRY CONDITIONS WILL PROVIDE AMPLE FUELS THAT ALONG WITH LOW
HUMIDITY AND HIGH DISPERSIONS WILL PRODUCE A HIGH THREAT FOR THE
SPREAD OF ANY WILD OR BRUSH FIRES THAT OCCUR TODAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ051-055-060-272300-
/O.NEW.KTBW.FW.W.0040.070327T1800Z-070327T2300Z/
HILLSBOROUGH-MANATEE-SARASOTA-
535 AM EDT TUE MAR 27 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

EASTERN PORTIONS OF THE AREA WILL SEE RELATIVE HUMIDITY BETWEEN 30
AND 35 PERCENT IN THE AFTERNOON AND EARLY EVENING.

DRY CONDITIONS WILL PROVIDE AMPLE FUELS THAT ALONG WITH LOW
HUMIDITY AND HIGH DISPERSIONS WILL PRODUCE A HIGH THREAT FOR THE
SPREAD OF ANY WILD OR BRUSH FIRES THAT OCCUR TODAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ062-065-272300-
/O.NEW.KTBW.FW.W.0040.070327T1800Z-070327T2300Z/
CHARLOTTE-LEE-
535 AM EDT TUE MAR 27 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

EASTERN PORTIONS OF THE AREA WILL SEE RELATIVE HUMIDITY BETWEEN 30
AND 35 PERCENT FOR 4 OR MORE HOURS ALONG WITH WINDS OF 15 MPH AND 
GUSTY AT TIMES. 

DRY CONDITIONS WILL PROVIDE AMPLE FUELS THAT ALONG WITH LOW
HUMIDITY...GUSTY WINDS...AND HIGH DISPERSIONS WILL PRODUCE A 
HIGH THREAT FOR THE SPREAD OF ANY WILD OR BRUSH FIRES THAT OCCUR
TODAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KTBW 271915
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 PM EDT TUE MAR 27 2007

...RED FLAG WARNING CANCELLED...

.HIGH CLOUDINESS HAS LIMITED THE AMOUNT OF SURFACE HEATING
TODAY...WHICH HAS RESULTED IN HIGHER RELATIVE HUMIDITY VALUES. WE
MAY SEE 1 TO 3 HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT LATER
THIS AFTERNOON...BUT MORE THAN 4 HOURS IS UNLIKELY.

FLZ051-052-055-056-060>062-065-272015-
/O.CAN.KTBW.FW.W.0040.000000T0000Z-070327T2300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-SARASOTA-DE SOTO-CHARLOTTE-LEE-
315 PM EDT TUE MAR 27 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE RED FLAG WARNING. 

AS OF 3 PM EDT...RELATIVE HUMIDITIES HAVE NOT FALLEN TO CRITICAL
LEVELS. SOME AREAS MAY SEE 1 TO 3 HOURS OF RELATIVE HUMIDITIES
BELOW 35 PERCENT LATER THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:36 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 27, 3:36 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
336 AM EDT TUE MAR 27 2007

...WARM AND DRY WEATHER WITH NO RAIN IN SIGHT INTO SATURDAY...

.SHORT TERM (TODAY - THURSDAY)...500 MB RIDGE WHICH HAS TAKEN UP
RESIDENCE IN THE EASTERN AND CENTRAL GULF WILL MOVE LITTLE THROUGH
THE NEXT 60 HOURS AND PERHAPS BEYOND...ONLY FLATTENING A LITTLE
LATER TONIGHT INTO THURSDAY AS FAIRLY VIGOROUS 500 MB TROUGH DROPS
SOUTH OF THE CANADIAN MARITIMES...BRINGING A SURFACE BACKDOOR COLD
FRONT INTO THE CAROLINAS AND EFFECTIVELY MOVING THE SURFACE RIDGE
...WHICH HAS BEEN ANCHORED FROM BERMUDA THROUGH GEORGIA...INTO THE
NORTHERN AND CENTRAL FLORIDA PENINSULA.

FOR THE SENSIBLE WEATHER...EXPECT A CONTINUATION OF THE CONSIDERABLE
CIRRUS THROUGH THE AFTERNOON...BUT DONT EXPECT IT TO KNOCK
TEMPERATURES DOWN MUCH...PERHAPS A COUPLE OF DEGREES ON MONDAYS
HIGHS WHICH RANGED FROM THE MID TO UPPER 80S.  THE CIRRUS WILL FADE
OUT TONIGHT AS THE ONCE VIGOROUS SOUTHWEST U.S./WEST TEXAS SYSTEM
LIFTS WELL NORTH AND IS ABSORBED INTO THE RIDGE.  SO...MOSTLY CLEAR
NIGHTS AND MOSTLY SUNNY DAYS TONIGHT THROUGH THURSDAY WITH DAYTIME
TEMPERATURES IN THE MID 80S WILL CONTINUE.  AS THE SURFACE HIGH
SETTLES IN...AFTERNOON BAY AND GULF SEA BREEZES WILL DEVELOP WHICH
WILL HOLD HIGH TEMPERATURES DOWN A TAD NEAR THE COAST.

.LONG TERM (THURSDAY NIGHT - MONDAY)...THE WORK WEEK WRAPS UP WITH A
LARGE SCALE UPPER TROUGH/LOW OVER THE WESTERN U.S. AND A RIDGE FROM
THE GULF TO THE GREAT LAKES. DURING THE WEEKEND THE TROUGH/LOW LIFTS
UP INTO THE NE QUARTER OF THE NATION AS THE RIDGE SLIDES
EAST...DOMINATING THE AREA AS IT DOES. THE GFS/ECMWF MAINTAINS A
MORE ROBUST RIDGE ACROSS FL WHILE THE DGEX FLATTENS IT TO NEARLY
ZONAL. ON MON THE ECMWF AND TO A LESS EXTANT THE DGEX BUILDS THE
RIDGE BACK OVER FL WHILE THE GFS MOVES A WEAK SHORT WAVE TROUGH
ACROSS THE SOUTHEAST U.S.

AT THE SURFACE HIGH PRESSURE CENTERED OVER EASTERN CANADA AND THE
MID-ATLANTIC STATES WILL RIDGE SOUTH TO THE GULF AND FL AS THE
CENTER SHIFTS OFFSHORE TO ATLANTIC COASTAL WATERS BY LATE SAT. THE
CENTER CONTINUES TO MOVE EAST SUN & MON BUT RIDGE BACK TO THE GULF.
ECMWF KEEPS A STRONG RIDGE ACROSS THE STATE WHILE THE GFS ALLOWS A
WEAK FRONTAL BOUNDARY/TROUGH TO MOVE THROUGH SUN AND EARLY MON. THE
DGEX MOVES IT ACROSS LATE SAT INTO SUN. BOTH THE GFS AND DGEX THEN
BUILDS IN HIGH PRESSURE OVER THE GULF.

BUT IN ANY CASE...MOISTURE AND UPPER LEVEL SUPPORT WILL BE LIMITED
WITH ANY FRONTAL PASSAGE AND WILL MAINTAIN THE CURRENTLY DRY FORECAST
WITH 10 POPS IN THE GRIDS. TEMPERATURES TO CONTINUE ABOVE NORMAL AND
AT OR JUST ABOVE GUIDANCE.

.FIRE WEATHER...THE FORECAST DOESNT GET ANY HARDER TODAY THROUGH
THURSDAY.  ON MONDAY...RAW 2M TEMPERATURE AND DEW POINT DATA FROM
THE NAM-12 NAILED THE RED FLAG CONDITIONS ACROSS THE SOUTHWEST
COUNTIES...AND TODAYS NAM-12 HAS EXPANDED THE LOW DEW POINTS
(50-52) ACROSS MUCH OF WEST CENTRAL FLORIDA.  AT THE SAME
TIME...LOWERING 20 FOOT WIND SPEEDS AND MIXING WINDS ARE KNOCKING
DOWN LAVDAS DISPERSION VALUES...BUT ONLY GRADUALLY.

GIVEN THE FACT THAT: 1) MODELS ARE UNDERFORECASTING AFTERNOON
TEMPERATURES AS DRY AIR MASS...DRYING GROUND...AND INCREASING SUN
ANGLE/LENGTH OF DAY ARE PUSHING VALUES 2 DEGREES HIGHER...2)
GUIDANCE DEW POINTS CONTINUE TO BE 3 TO 5 DEGREES TO HIGH IN MOST
AREAS...AND 3) MOST IMPORTANTLY...THE CONTINUING DROUGHT AND DAILY
RISES OF KEETCH-BYRAM INDEX VALUES NOW PUSHING 600 TO 750 ACROSS THE
SOUTH THIRD OF OUR AREA...ID RATHER BE SAFE THAN SORRY...AND WILL
HOIST A WARNING FOR INTERIOR WEST CENTRAL/SOUTHWEST FLORIDA FROM THE
PLANT CITY/LAKELAND AREA DUE SOUTH TO THE FORT MYERS/LEHIGH ACRES
AREA.  GRIDS SHOWING EXACTLY 4 HOURS DURATION IN THIS AREA...ALONG
WITH A CONTINUED POTENTIAL FOR GUSTY AFTERNOON EASTERLY WINDS FOR
ONE MORE DAY ACROSS LEE AND CHARLOTTE COUNTY...WHERE CONDITIONS ARE
INCREASINGLY DANGEROUS FOR RAPID WILD/BRUSH FIRE SPREAD.

THE NUMBERS ARENT TOO DIFFERENT ON WEDNESDAY...AND WITHOUT THE
CIRRUS AND A HINT OF ADDITIONAL MID LEVEL DRYING SHOWN ON THE GFS...
WE MAY REALIZE ANOTHER RED FLAG DAY IN PARTS OF THE AREA.  NO WATCH
FOR NOW BUT WILL ADD A SECOND HEADLINE TO THE MATRIX AND THE WARNING
STATEMENT AS A HEADS UP.  RIGHT NOW...THURSDAY LOOKS TO BE A BIT
MORE MOIST...BUT DONT WRITE IT OFF GIVEN THE TIME OF YEAR AND
FAVORABLE PATTERN WERE IN.

.MARINE...AT LONG LAST WEVE DROPPED WINDS AND SEAS INTO THE SLIGHT
CATEGORY...AND THESE CONDITIONS SHOULD PREVAIL RIGHT INTO THURSDAY.
BY THURSDAY NIGHT AND FRIDAY...THE RETURN OF FAIRLY STRONG SURFACE
HIGH PRESSURE FROM THE NORTHEAST MAY BRING THE POTENTIAL FOR CAUTION
CONDITIONS BEYOND 20 NM...PERHAPS CONTINUING INTO FRIDAY NIGHT.
RIDGE AXIS SLIDING SOUTH ON SATURDAY SHOULD DROP CONDITIONS BACK
AGAIN.

.AVIATION...VFR NEXT 24 HOURS ALTHOUGH EXPECT SOME PATCHY MOSTLY
GROUND FOG AROUND SUNRISE. WILL HAVE PREVAILING 6SM & BR FOR
KTPA...KPIE...& KSRQ. A SLACKENING PRESSURE GRADIENT WILL ALLOW
KTPA/KPIE TO BAY BREEZE WHILE KSRQ SEA BREEZES THIS AFTERNOON.
HOWEVER KFMY & KRSW WILL CONTINUE WITH EASTERLY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  84  62  84  62 /   0   5   0   0
FMY  86  62  86  62 /   0   5   0   0
GIF  84  60  84  60 /   0   5   0   0
SRQ  83  61  83  61 /   0   5   0   0
BKV  85  53  85  53 /   0   5   0   0
SPG  81  66  81  66 /   0   5   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HILLSBOROUGH-LEE-
     MANATEE-POLK-SARASOTA.

GULF WATERS...NONE.

&&

SHORT TERM...88/BSG
LONG TERM/AVIATION....09/RKR
Hazardous weather outlook, Mar 27, 4:41 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
441 AM EDT TUE MAR 27 2007

FLZ039-042-043-048>050-271530-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-
441 AM EDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FLORIDAS NATURE COAST AND
PINELLAS COUNTY.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY SOIL COMBINED WITH ANOTHER WARM AFTERNOON AND LOW RELATIVE
HUMIDITY WILL CONTINUE TO MAINTAIN A MODERATE THREAT FOR THE SPREAD OF
ANY WILD OR BRUSH FIRES THAT OCCUR TODAY. RESIDENTS OF THE NATURE
COAST THROUGH PINELLAS COUNTY SHOULD AVOID OUTDOOR ACTIVITIES
WHICH COULD LEAD TO FIRE IGNITION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MODERATE THREAT FOR WILD OR BRUSH FIRE SPREAD WILL CONTINUE
THROUGH THE WEEK AS WARM AND DRY WEATHER PREVAILS. SLIGHTLY HIGHER
HUMIDITY IS EXPECTED LATER IN THE WEEKEND...BUT LOWER HUMIDITY MAY
RETURN BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

FOR MORE INFORMATION ON FIRE WEATHER...GO TO

HTTP://WWW.SRH.NOAA.GOV/TBW/HTML/TBW/TAMPABAYFIREWEATHER.HTM

PLEASE BE FIREWISE FOR MORE DETAILS...SEE

HTTP://WWW.FIREWISE.ORG

FLZ051-052-055>057-060>062-065-271530-
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
441 AM EDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR WEST CENTRAL AND
SOUTHWEST FLORIDA FROM TAMPA BAY AND LAKELAND THROUGH FORT MYERS.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
INCREASING DROUGHT CONDITIONS COMBINED WITH ANOTHER WARM...DRY...AND
OCCASIONALLY BREEZY AFTERNOON WILL MAINTAIN A HIGH THREAT FOR THE
SPREAD OF ANY WILD OR BRUSH FIRES THAT OCCUR TODAY. RESIDENTS ARE
STRONGLY URGED TO REFRAIN FROM ANY OUTDOOR ACTIVITY THAT COULD
PROMOTE THE IGNITION OF FIRE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HIGH THREAT FOR WILD OR BRUSH FIRE SPREAD WILL CONTINUE THROUGH THE
WEEK AS DROUGHT CONDITIONS GRADUALLY INCREASE THROUGH THE PERIOD.
SLIGHTLY HIGHER HUMIDITY IS EXPECTED LATER IN THE WEEKEND...BUT
LOWER HUMIDITY MAY RETURN BY MONDAY. RESIDENTS SHOULD CONTINUE TO
REFRAIN FROM OUTDOOR ACTIVITIES THAT COULD PROMOTE FIRE IGNITION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

FOR MORE INFORMATION ON FIRE WEATHER...GO TO

HTTP://WWW.SRH.NOAA.GOV/TBW/HTML/TBW/TAMPABAYFIREWEATHER.HTM

PLEASE BE FIREWISE FOR MORE DETAILS...SEE

HTTP://WWW.FIREWISE.ORG

BSG

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.